MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX BLUE LINE ULTRA SUCTIONAID; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)

SMITHS MEDICAL ASD, INC. PORTEX BLUE LINE ULTRA SUCTIONAID; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Model Number 100/856/080
Medical Device Problem Code Inaccurate Information (4051)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/05/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
Information was received that a smiths medical portex blue line tracheostomy tube inner cannula was found to be the wrong size, the size 8.0 inner cannula contained the 9.0 size instead.The problem was discovered in use, while attempting to fit the product with a patient's tracheostomy (trach) tube.To resolve the issue, the patient's nurse was able to use another inner cannula from the same lot that was the correct size.No adverse patient effects were reported.
 
Additional Manufacturer Narrative
This mdr was generated under protocol b10009704, as a result of warning letter cms# 617147.G5 510k is unknown.No information has been provided to date.A review of the device history records showed there were no observations recorded during manufacture to suggest an issue of this nature would occur with this lot of product.The returned sample consists of one cannula, the returned sample was received in used conditions without its original packaging.Visual inspection was performed at a distance of 12 to 16 inches and normal conditions of illumination and it was observed that the part number indicates an 8.0 mm inner cannula and the cannula packaged was a 9.0 mm inner cannula.The root cause is due to manufacturing.Retraining to the production personnel was conducted by quality engineer.Updated g1 contact name updated h3 device evaluated by manufacturer updated h6 event problem and evaluation codes updated h10 additional manufacturer narrative.

Brand Name
PORTEX BLUE LINE ULTRA SUCTIONAID
Common Device Name
TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
Manufacturer (Section G)
NULL
boundary road, hythe
kent ct21 6jl
kent,
UK  
Manufacturer Contact
dave halverson
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key8087487
Report Number3012307300-2018-08446
Device Sequence Number1587622
Product Code BTO
UDI-Device Identifier55019315052628
UDI-Public55019315052628
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K030381
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/08/2023
Device Model Number100/856/080
Device Catalogue Number100/856/080
Device Lot Number3578884
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/22/2018
Supplement Date Received by Manufacturer09/28/2022
Initial Report FDA Received Date11/19/2018
Supplement Report FDA Received Date10/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/22/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown